MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-10-AV; COILS

MICROVENTION, INC. HYDROFRAME-10-AV; COILS
Model Number 7110-0619-A2
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Premature Separation (4045)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The coil device remains implanted in the patient and will not be returned to the manufacturer for evaluation; therefore, the alleged product issue cannot be confirmed.Procedural or medical imaging were not provided.If additional information is received at a later date, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that a patient with an acomm aneuroysm was treated with an embolization coil device.The device was pushed into the catheter, after roughly 60% of the device was deployed into the aneurysm the physician went to pull back on the device and the coil did not look like it was moving out of the aneurysm or have any movement at all.Then the device was pushed forward until the detachment zone for the coil was visible on fluoro.The physician was able to pull the device out of the delivery catheter to show the fluoro safe markers while the coil in the aneurysm did not move.At this point decided it was best to deploy the entire coil, while deploying the last portion of the coil the catheter jumped forward through the aneurysm wall.Anatomy had medium tortuosity from cavernous carotid with a medium angle into a1 leading into the acomm aneurysm.The coil is still in the patient.The coil was being advanced at the time of rupture.The coil was mostly implanted in the intended, position except for the loops that remained in the brain after the catheter jumped.The catheter appeared to have medium tension and the coil was still attached at the point of catheter jumping.The patient had a score of gcs11t the following day.(the patient had their initial rupture the night before and was previously intubated i do not know what the baseline was prior to the procedure).The catheter is not available to return.When the micro catheter jumped through the aneurysm wall(ruptured), loops were pushed out into the brain.Most of the loops remained in the aneurysm.Except for the few implanted in the brain.No loops were visibly left in the parent vessel.The patient was stabilized and left the room in good condition.
 
Additional Manufacturer Narrative
Additional information / b5: the sales representative who originally reported the complaint provided further information that indicated, no further treatment to be planned.The rupture was packed with one more coil.The last coil stabilized the patient.Additional information d10, g4, g7, h2, h3, h6: (summary device evaluation).Summary: the investigation of the returned coil system found the pusher returned with no implant attached.The pusher heater coil showed signs of activation using a detachment controller.Further inspection of the pusher found the body coil stretched with the lead wires exposed at the transition area.The investigation of the pusher found the monofilament with a mushroom profile shape at the tip, which indicates the implant successfully experienced thermal detachment.The implant was not returned for evaluation as it remained implanted in the patient as described in the reported event.As no procedure images were provided for evaluation, this investigation could not determine the cause of the reported catheter jump or the protruding implant coil.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched body coil, but the stretched condition is consistent with the device experiencing retraction forces over specification.
 
Event or Problem Description
See h10.

Brand Name
HYDROFRAME-10-AV
Common Device Name
COILS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key16842388
Report Number2032493-2023-00702
Device Sequence Number15330510
Product Code HCG
UDI-Device Identifier00816777023704
UDI-Public(01)00816777023704(11)220923(17)270831(10)0000264217
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0619-A2
Device Lot Number0000264217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 ADVANCED SOFT STRAIGHT.
Outcome Attributed to Adverse Event Other;
Patient SexFemale